Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 15, 2015, 11:51 AM EDT for Edgefield County, McCormick County, South Carolina; Columbia County, Lincoln County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 11:51 AM EDT (15:51 UTC)
- Expired
- Apr 15, 2015, 12:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
887 WUUS52 KCAE 151551 SVRCAE GAC073-181-SCC037-065-151630- /O.NEW.KCAE.SV.W.0015.150415T1551Z-150415T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1151 AM EDT WED APR 15 2015 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA NORTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1230 PM EDT * AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PARKSVILLE...OR 16 MILES NORTHWEST OF EVANS...AND MOVING NORTHEAST AT 25 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE PLUM BRANCH AND PARKSVILLE REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS. LAT...LON 3397 8209 3368 8185 3359 8231 3373 8244 TIME...MOT...LOC 1551Z 235DEG 38KT 3373 8226 $$ BC
1 follow-up statement
183
WWUS52 KCAE 151609
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1209 PM EDT WED APR 15 2015
GAC073-181-SCC037-065-151630-
/O.CON.KCAE.SV.W.0015.000000T0000Z-150415T1630Z/
LINCOLN GA-COLUMBIA GA-EDGEFIELD SC-MCCORMICK SC-
1209 PM EDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR MCCORMICK...EDGEFIELD...COLUMBIA AND LINCOLN COUNTIES...
AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ALONG THE
SOUTHERN PORTION OF LAKE THURMOND...MOVING NORTHEAST AT 25 MPH.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3372 8237 3397 8209 3368 8185 3359 8231
3367 8238
TIME...MOT...LOC 1607Z 235DEG 38KT 3383 8209
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:30 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 15, 10:30 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1030 AM EDT WED APR 15 2015 .SYNOPSIS... A BACKDOOR COLD FRONT CROSSING THE MIDLANDS LATE THIS MORNING WILL MOVE SOUTH OF THE CSRA OVERNIGHT AS A WEDGE PATTERN DEVELOPS ACROSS THE AREA. UNSETTLED CONDITIONS EXPECTED INTO THE WEEKEND AS A SERIES OF WEATHER SYSTEMS CROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... UPDATE: BACKDOOR COLD FRONT WAS CROSSING THE SOUTHERN MIDLANDS LATE THIS MORNING WITH HIGH PRESSURE WEDGING IN FROM THE NORTH. IFR SATELLITE INDICATED A MID LEVEL SHORT WAVE CROSSING GA...ASSOCIATED SHOWERS EXTENDING FROM THE UPSTATE OF SC TO SOUTHWEST GA AND IS EXPECTED TO CROSS THE MIDLANDS AND CSRA THROUGH THE AFTERNOON. CATEGORICAL POPS STILL IN ORDER FOR THE REST OF THE DAY. EXPECT LITTLE CHANGE IN TEMPERATURES ACROSS THE NORTHERN HALF OF THE MIDLANDS. COULD SEE TEMPERATURES WARM ACROSS THE SOUTHERN MIDLANDS AND CSRA THIS AFTERNOON. WILL KEEP HIGHS RANGING FROM AROUND 60 NORTH MIDLANDS TO THE MID 70S ACROSS THE CSRA. PREVIOUS DISCUSSION: SOUTHERN STREAM WILL BE VERY ACTIVE ACROSS THE AREA THROUGH THE NEAR/SHORT TERM PERIOD. UPPER LEVEL LOW OVER THE SOUTHERN PLAINS LIFTING TO THE NORTHEAST IN RESPONSE TO AMPLIFIED UPPER TROUGH MOVING INTO THE PACIFIC NORTHWEST. SHORT WAVE TROUGH OVER THE LOW COUNTRY SOUTH CAROLINA MOVING TO THE NORTHEAST. SHOWERS AND THUNDERSTORMS EARLIER TONIGHT HAVE WEAKENED...ONLY LIGHT RAIN REMAINS ISOLATED ACROSS THE AREA. MORE SHOWERS DEVELOPING OVER CENTRAL AND NORTH GEORGIA AT 08Z ASSOCIATED WITH STRONGER SHORT WAVE LIFTING TO THE NORTHEAST OVER MISSISSIPPI/ALABAMA. AT THE SURFACE...THE BACKDOOR COLD FRONT HAS MOVED SOUTH INTO THE NORTHERN MIDLANDS. AIR MASS OVER THE SOUTHERN MIDLANDS/CSRA REMAINS WEAKLY UNSTABLE ALTHOUGH CONVECTIVE INHIBITION IN PLACE. FRONT WILL MOVE SLOWLY SOUTH ACROSS THE REGION TODAY...TEMPERATURE FORECAST TRICKY BUT CONFIDENCE RELATIVELY HIGH THAT NORTH OF COLUMBIA WILL SEE VERY LITTLE WARMING TODAY AS WEDGE DEVELOPS. LOWER CONFIDENCE SOUTH WHERE TEMPERATURES COULD RISE AHEAD OF FRONT. SREF SUPPORTS FALLING TEMPERATURES AFTER 18Z ALL AREAS. AIR MASS POSSIBLY MODERATELY UNSTABLE THROUGH EARLY AFTERNOON SOUTH OF COLUMBIA AHEAD OF FRONT. STRONG SURFACE CONVERGENCE NOTED ALONG FRONT AND MODELS SUGGEST STRONG UPWARD VERTICAL MOTION ASSOCIATED WITH SHORT WAVES THROUGH AFTERNOON. MOISTURE FLUX/ISENTROPIC LIFT MAXIMIZED THIS AFTERNOON...RAISED POPS TO CATEGORICAL. THUNDERSTORMS POSSIBLE ACROSS CSRA. SOME POTENTIAL FOR STRONG CONVECTION ALTHOUGH DEEP LAYER SHEAR APPEARS MARGINAL. RAIN WILL CONTINUE TONIGHT INTO THURSDAY. THE NAM IS SUGGESTING HEAVY RAINFALL AMOUNTS...1.00 TO 2.00 INCHES. THE GFS IS MUCH LESS AGGRESSIVE WITH THE LATEST RUNS 0.50 TO 1.00 INCH RANGE. WE ARE CURRENTLY FORECASTING AROUND THE LOW RANGE OF THE NAM...ABOUT 1.00 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE MAINLY SOUTH MIDLANDS/CSRA WHERE STRONGER CONVECTION EXPECTED. GUIDANCE MINIMUM TEMPERATURES IN THE 50S TONIGHT SEEMS ON TARGET. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... COLD AIR DAMMING WEDGE NEAR CERTAIN FOR THURSDAY WITH STRONG SURFACE RIDGE OVER NEW ENGLAND EXTENDING SOUTH ACROSS THE CAROLINAS INTO GEORGIA. WEAK SURFACE LOW ALONG THE COAST WILL STRENGTHEN WEDGE. LATEST MODEL RUNS HAVE BACKED OFF ON POPS THURSDAY AS STRONGEST ISENTROPIC LIFT SHIFTS NORTHEAST ACROSS NORTH CAROLINA. HOWEVER LIGHT RAIN/DRIZZLE APPEARS LIKELY ESPECIALLY IN THE MORNING. LITTLE TEMPERATURE RISE EXPECTED ON THURSDAY AND LEANED MORE TOWARD LOCAL WEDGE GUIDANCE/SREF...MUCH COOLER THAN MOS. TEMPERATURES IN THE COLUMBIA AREA EXPECTED TO BE IN THE 50S. AROUND 60 IN AGS...ALTHOUGH THAT MAY BE OPTIMISTIC. SOME CLEARING POSSIBLE BY EARLY FRIDAY AS MOISTURE SHIFTS SOUTH AND DRIER FILTERS IN FROM THE NORTH. WEDGE MAY BE SLOW TO ERODE HOWEVER...SO LINGERING LOW CLOUDS ESPECIALLY IN THE MORNING. CUT POPS BACK FROM PREVIOUS FORECAST AND WENT A LITTLE WARMER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. MODELS AGREE ON THIS GENERALITY BUT THERE IS DIVERGENCE ON THE DETAILS. WILL CONTINUE CHANCE POPS AT LEAST THROUGH MONDAY NIGHT WITH SLIGHT CHANCE ON TUESDAY. CONFIDENCE IS LOW ON THE DETAILS OF THE FORECAST THROUGH THE LONG TERM PERIOD. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... HIGH CONFIDENCE IN IFR CONDITIONS DOMINATING THE PERIOD. WIDESPREAD IFR CONDITIONS OVER THE MIDLANDS TAF SITES WITH CIGS BELOW 1000 FEET. CONDITIONS NOW LOWERING TO IFR AT AGS/DNL AT 14Z. PERIODS OF RAIN EXPECTED THROUGH TONIGHT. BACKDOOR COLD FRONT OVER THE SOUTHERN MIDLANDS AT 14Z WILL MOVE SOUTH OF AGS/DNL OVERNIGHT AS WEDGE CONDITIONS STRENGTHENS FROM THE NORTH. POTENTIAL FOR LIFR CIGS AFTER 16/06Z. HOWEVER CONFIDENCE CURRENTLY TOO LOW TO INCLUDE IN TAFS. WINDS NORTHEAST AROUND 10 NORTH ACROSS THE MIDLANDS TAF SITES. LIGHT AND VARIABLE WINDS AT AGS/DNL BECOMING NORTHEAST BY EVENING. EXTENDED AVIATION OUTLOOK...A FRONTAL SYSTEM WILL REMAIN STALLED NEAR THE REGION WITH RESTRICTIONS POSSIBLE THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 15, 5:32 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 532 AM EDT WED APR 15 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160932- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 532 AM EDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 15, 11:28 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1128 AM EDT WED APR 15 2015
GAZ040-064-SCZ018-025-151615-
COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-
1128 AM EDT WED APR 15 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...COLUMBIA...
EDGEFIELD AND MCCORMICK COUNTIES THROUGH 1215 PM EDT...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...15 MILES SOUTHWEST OF PARKSVILLE...MOVING EAST
AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LAKE THURMOND...PARKSVILLE...MODOC
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE THURMOND.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
REPORT HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR
USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL CAEWX@NOAA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3389 8199 3365 8193 3359 8241 3361 8243
3364 8244 3365 8243 3364 8246 3364 8247
3373 8250
TIME...MOT...LOC 1527Z 257DEG 22KT 3368 8243The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:48 AM EDT | Special Weather Statement | CAE | Bamberg, Barnwell, Orangeburg | 42 min |
| Apr 15, 11:28 AM EDT | Special Weather Statement | CAE | McCormick | 47 min |
| Apr 15, 2:17 PM EDT | Special Weather Statement | CAE | Barnwell | 43 min |
| Apr 15, 2:59 PM EDT | Special Weather Statement | CAE | Bamberg | 46 min |
| Apr 14, 10:50 PM EDT | Special Weather Statement | CAE | Jenkins | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.